Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


URGENT: Should I stop med now?
Mar 25, 2005

Hello Doctor: I am in Asia.

I have been started med on Feb 27 with a combo of Zidovudine 100g (4 pills/day), Lamivudine 150g (2 pills/day) and Neravir 200mg (1 pill/day), my cd4 was 168 then - i am female 3x yrs old.

In Mar 10, I started to get flu for a week (Mar 10 - 14) with high fever few times per day, average temp is 38-40'C. After getting better from flu, I was ordered to increase Neravir to 2 pills/day. Before starting 2 pills, I started to get rashes over my body - developped for a few days now reach 50% of my body.

On the first day of rashes Mar 21, I went to see another doctor to give pills to cure my rashes. He doesn't aware of my condition. They are Prednisolone 1 pill for 3 times/day+Telfast 60mg 2 pills/day, another pill before bed time and topicorte cream. I got better after taking those drugs but still it keeps developing rashes space to cover more than 50% of my body now. (some part was better but increase in another place)

Those rashes caused itchy sometimes. I tried not to scratch it. It is so terrible to see my red body everyday. I am so scared doc.

My questions are as the following:-

1) Will this rashes cause other serious disease? (in my case and in practical rashes from med) 2) If this caused from 3 wk med med (wk 2: flu, wk3: rashes) What should I do? After latest meeting my HIV doc, he said if any rashes would happen after flu, we should fight for it coz we passed 3 weeks med already, it should be ok. From your opionion, will it be OK? 3) I will meet him again this Sunday but should I stop med before that? 4) I have no exercise at all, if I do it, will it helps me resist with med better than this? 5) If I eat more protein (i.e. protein supplement product), will it help? 6) Please recommend on my combo, my doc plan to order Thai formula which it combines in 1 pills/time and i think the formula will be stronger than this.

Note: I used Thai formula now. Starting Neravir of 2 meds/day in Mar 22.

Please help to give a short answer as soon as possible because I am so worried about it. Thank you so much in advance.

KeepWalking.

Response from Dr. Henry

Your rash is likely due to the nevirapine (Neravir). Prednisolone has been shown not to generally be helpful. You need to make sure that your liver is OK (blood test and exam) . If your rash involves mouth, eyes, nose then you may need to stop the nevirapine immediately. For rash symptoms benadryl (diphenhydramine ) and acetominophen or ibuprofen can help some. If the rash is persistent a switch to efavirenz might be an option (if available in your area). KH



Previous
Triomune to Dourvir-N
Next
Discolored lips

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement